MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH PRIMARY SECUR-FIT PLUS MAX #7/11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH PRIMARY SECUR-FIT PLUS MAX #7/11; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 6054-0711S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Pain (1994); Injury (2348)
Date of Event 07/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the reported lot.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that patient's right hip was revised after patient complaint of limb length discrepancy and pain.X-ray revealed that stem had subsided.It was discovered that subsidence occurred progressively after patient suffered an unreported periprosthetic fracture that the patient decided to let go untreated.Patient had a reported bmi of 39.The liner and head were exchanged for larger-sized stryker devices.The stem and shell remained in the patient.
 
Additional Manufacturer Narrative
An event regarding subsidence involving a securfit stem following a periprosthetic fracture was reported.The event was confirmed through clinician review of the provided x-rays.Method & results: -product evaluation and results: not performed as no product was returned for evaluation.The stem remains implanted.-clinician review: the provided medical records were rejected by a clinical consultant who indicated: "x-ray confirms subsidence of the stem, need operative reports, need patient clinical notes, no confirmation of post op revision treatments, need serial x-rays and examination of the explanted components".-product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the provided medical records were rejected by a clinical consultant who indicated: x-ray confirms subsidence of the stem.Further information such as operative reports, patient clinical notes, confirmation of post op revision treatments, serial x-rays and examination of the explanted components are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
PRIMARY SECUR-FIT PLUS MAX #7/11
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7818689
Report Number0002249697-2018-02675
Device Sequence Number2447190
Product Code LZO
UDI-Device Identifier07613327020847
UDI-Public07613327020847
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K051738
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number6054-0711S
Device Lot Number8N7LHN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date08/27/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR
Patient Weight95